| Catalog Number |
ENC402300 |
| Medical Device Problem Codes |
Premature Activation (1484); Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/17/2025
Type of Reportable Event
Malfunction
Event or Problem Description
As reported by a healthcare professional, during an aneurysm coiling), the physician tried to deploy an enterprise2 4mmx23mm no tip intracranial stent (enc402300, 9166989) through a prowler select plus microcatheter (unknown product code, lot number) in a communicating artery aneurysm.They kept the sheath in the hub and tried to advance the stent after seeing the flush drops at the proximal end of the sheath, but the doctor faced severe resistance while advancing through midway.Then, the doctor decided to pull the stent back and found the stent stuck in the hub of the microcatheter (mc).The doctor removed both the devices and finished the case with another prowler select plus and another enterprise stent.Additional event information was received on 21-may-2025 indicating that there was no evidence of physical material within the device.The microcatheter did not kink/bent.There was no excessive force used with the devices.There was no procedural delay/prolongation due to the event.
Additional Manufacturer Narrative
Manufacture ref# (b)(4) information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Manufacturer ref #: (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h11.Section h3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4) updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h11.Complaint conclusion: as reported by a healthcare professional, during an aneurysm coiling), the physician tried to deploy an enterprise2 4mmx23mm no tip intracranial stent (enc402300, 9166989) through a prowler select plus microcatheter (unknown product code, lot number) in a communicating artery aneurysm.They kept the sheath in the hub and tried to advance the stent after seeing the flush drops at the proximal end of the sheath, but the doctor faced severe resistance while advancing through midway.Then, the doctor decided to pull the stent back and found the stent stuck in the hub of the microcatheter (mc).The doctor removed both the devices and finished the case with another prowler select plus and another enterprise stent.Additional event information was received on 21-may-2025 indicating that there was no evidence of physical material within the device.The microcatheter did not kink/bent.There was no excessive force used with the devices.There was no procedural delay/prolongation due to the event.A non-sterile enterprise2 4mmx23mm no tip was received contained in the decontamination pouch.The device was contained in the dispenser hoop.The detached stent was included in the pouch.The device was visually inspected.A few slight kinks were observed near the distal segment of delivery wire, though not to the point of unraveling.Distal tip was observed to be in good condition, with no kinks or other visible damage even under magnification.The stent was inspected under a microscope, and no damages were found (i.E., no kinks, no bends, or broken struts).Both distal ends can be noted completely flared.The introducer, retraction bump and marker distance were subjected to dimensional analysis, and all measurements were found to be within specification.Since the distance between the delivery wire tip and reference marker was found to be within specifications, manufacturing or design defects are not suspected.Lake region medical performed a review of the device history records relative to the manufacturing, inspection, and packaging of lot 9166989.The historical record indicates this product was final inspection tested at lake region medical and was determined to be acceptable.The customer complaint regarding an impeded stent cannot be evaluated with the device in the returned condition, as the stent would need to be attached to the system and contained within the introducer in order to perform a functional test, however, the kinks observed in the distal portion of delivery wire may be the result of this difficulty to advance.The issue reported regarding the stent component being prematurely deployed was confirmed since the delivery wire was returned with the stent no longer connected to it.However, the dimensional analysis performed showed no issues that could have resulted in the premature detachment of the stent.Due to the limited information available, a root cause of the failure encountered cannot be determined.It is possible that clinical and procedural factors, including device manipulation, may have contributed to the reported failure.There is no indication that the issues reported in the complaint result from a defect inherently related to the enterprise device.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required at this time.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) do contain the following recommendations: carefully place the dispenser hoop into the sterile field.Remove the delivery wire from the clip on the dispenser hoop.Grasp the proximal end of the introducer and the delivery wire at the point where it exits the introducer.Hold the wire and introducer together to prevent stent movement.Remove the codman enterprise vascular reconstruction device and delivery system from the dispenser hoop.Do not partially deploy the stent from the introducer.Confirm that the delivery wire does not move relative to the introducer during the removal of the codman enterprise vascular reconstruction device and delivery system from the dispenser hoop.Confirm the tip of the delivery wire is entirely within the introducer.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.